Multiple Sclerosis Community
Tysabri and Pregnesone
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tysabri and Pregnesone

Hi, has anyone had experience with going on to Tysabri after prolonged usage of Pregnesone or similar.
My main concern is the adverse effects listed on various sites regarding the combined usage but there is nothing about the use of Tysabri following extended use of other drugs.
Tags: tysabri, pregnesone, effects
Related Discussions
7 Comments Post a Comment
Blank
198419_tn?1360245956
Hi Sammie,

The ordering doctor will definitely be able to answer this question. I have "heard" of prednisone being ordered at the time of tysabri due to the action by way tysabri works, and the steriod combo. But, I have not read it.

This is one of those things where a doctors orders are called for. Are you scheduled to start infusions?
Blank
Avatar_f_tn
They will ask you prior to your infusion what you have had.
Call the infusion center and ask them, they can tell you upfront

I took Prednisone in January and started my infusions in February.

I take Decadron prior to my infusions, same thing, just different steroid, different strength

Sllowe is right, steroids are often given before infusions.  

You are new to our forum.  Welcome.  Have you been Dx and prescribed Ty or are you just checking out your options?  Ty is heavily monitored, particularly here in the States, as it has had  a brain infection problem in the past.  If you are just checking it out, it isn't given too often as a "beginning" DMD drug.  Good luck with your research
Blank
Avatar_m_tn
Hi sllowe,
Thanks for the input every bit helps, I have however been informed by another doctor that at the progressive stage it would be pointless to go onto Tysabri...
Blank
Avatar_m_tn
Hi Sarah,

I have been prescribed by one doctor and totally disheartened by another who claims that it is a waste of time in treating a progressive condition, thanks for the interest and your input.
Blank
572651_tn?1333939396
Hi Sammie,
I was given IVSM before my first three tysabri infusions to help with possible allergic reactions.   I just heard a local neuro talk about using doses of steroids to control MS problems during the washout period (usually about 3 months) between tysabri and gilenya.

Your final statement to Sarah is so wrong in so many ways - the doctor who says you don't treat a progressive disease needs to lose the medical license and get into a different line of work.  There is definitely treatment for all of us... MS is almost always a progressive disease and conintues to work in the background, regardless of the drugs we are on.

Please consider finding a different doctor and don't waste time on a doctor who thinks treating your is a waste of time.

welcome - I hope we see you around often.
Lulu
Blank
1831849_tn?1383231992
Hi Sammie- I hope your doctor is wrong :-)

I was diagnosed last fall with secondary progressive MS. By the time I realized there was something wrong I had already moved from relapsing, remitting MS to secondary progressive. Turns out I've had MS for more than 20 years!

My MS doc started me on Tysabri in November and I've had 6 infusions. The goal is to keep my MY from progressing any further. He seems confident that Tysabri will do this. I feel confident he knows what he's doing :-)

Kyle
Blank
Avatar_f_tn
I want to clarify something that perhaps someone has already said in a different way, not sure.

I take Decadron EVERY month before my Tysabri.  It is taken, not because of my MS, but because of my reaction to the Tysabri.  I have side effects and the Decadron takes care of that nicely.

So, that said, the steroid is not treating the MS, it is treating the side effects.  Hope that helps explain what I originally said......sometimes cog fog gets in the way.  :-)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
Avatar_f_tn
Blank
essdipity
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
987762_tn?1331031553
Blank
supermum_ms
Australia
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX